Alert archive / Indiana / River Flood Warnings in 2022

River Flood Warning 39, NWS Northern Indiana

May 1, 2022Wells County, Indiana

NWS Northern Indiana issued this river flood warning at May 1, 2022, 10:46 AM EDT for Wells County, Indiana. It took effect at May 1, 2022, 7:20 PM EDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2022, 10:46 AM EDT (14:46 UTC)
In effect from
May 1, 2022, 7:20 PM EDT
Expired
May 1, 2022, 9:57 PM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Wells County, IN

The radar

The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Bluffton (BLFI3).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03323000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

031 
WGUS43 KIWX 011446
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1046 AM EDT Sun May 1 2022

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers in Indiana...

  Wabash River near Bluffton IN affecting Wells County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too 
deep to allow safe passage. Never allow children to play in or near 
flood waters. Stay tuned to NOAA Weather Radio or local media for 
further statements and updated forecasts.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

This statement will be updated within the next 12 to 24 hours.

&&


INC179-020900-
/O.NEW.KIWX.FL.W.0039.220501T2320Z-220504T0501Z/
/BLFI3.1.ER.220501T2320Z.220502T1200Z.220503T0500Z.NO/
1046 AM EDT Sun May 1 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY WEDNESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Wabash River near Bluffton IN.

* WHEN...From this evening to early Wednesday morning.

* IMPACTS...At 11.0 feet, River Road at Bluffton begins to flood. 
  Flood waters isolate the amphitheater at Kehoe Park in Bluffton.

* ADDITIONAL DETAILS...
  - At 9:45 AM EDT Sunday the stage was 8.8 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 10.9 feet tomorrow morning. It
    will then fall below flood stage early Tuesday morning.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4080 8533 4083 8533 4078 8512 4072 8508
      4069 8511


$$

Steinwedel
1 follow-up statement
777 
WGUS83 KIWX 020157
FLSIWX

Flood Statement
National Weather Service Northern Indiana
957 PM EDT Sun May 1 2022

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Wabash River near Bluffton IN affecting Wells County.

INC179-020300-
/O.CAN.KIWX.FL.W.0039.000000T0000Z-220502T0157Z/
/BLFI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
957 PM EDT Sun May 1 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Wabash River near Bluffton IN.

* ADDITIONAL DETAILS...
  - At 8:45 PM EDT Sunday the stage was 9.4 feet.
  - Forecast...The river is expected to fall to 4.1 feet Friday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4080 8533 4083 8533 4078 8512 4072 8508
      4069 8511


$$

IWX

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 1, 6:41 AM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 1, 6:41 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
641 AM EDT Sun May 1 2022

.SYNOPSIS...
Issued at 312 AM EDT Sun May 1 2022

Mostly cloudy skies with a low chance for a few showers north of
U.S. 6 today. Otherwise quiet weather is expected until a frontal
system brings rain back into the region late Monday night into
Tuesday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 312 AM EDT Sun May 1 2022

Waning convection across CWA amid stabilizing boundary layer. Storms
continue to transition outflow dominant into much lower downstream
surface dewpoints. 10-12 g/kg mixing ratios in lowest 100 mb
contributing to heavy rainfall rates far eastern CWA next few hours.
Cellular mode however keeping residence time transitory and overall
amounts sufficiently in check to limit hydrological concerns to
anything more than brief minor ponding for the remaining early
morning hours. Showers/isolated storms sweep east of CWA amid
continued decay into Ohio by/near daybreak. Surface frontal
boundary into western CWA to continue northeast rotation into
Michigan/Ohio by late morning. Wrap around moisture as stacked low
over southern Minnesota moves east-northeast through the Upper
Great Lakes today favors cloud coverage across western CWA today.
DPVA in southern periphery of mid level circulation and steep
1000-850 mb lapse rates may be sufficient to garner a few widely
scattered showers midday/afternoon, primarily across northeast
CWA. Cloud coverage, along with low level cold air advection, will
afford sharp west to east thermal gradient across CWA. Clouds may
linger across Michigan/far northern CWA tonight coincident to
remaining moist/cyclonic flow. Clearing trend south though, as
heights build surface/aloft. Dry and seasonably cool with mid
level ridging in advance of next northern stream vortex pushing
eastward out of Colorado and into Plains.

&&

.LONG TERM...(Monday through Saturday)
Issued at 312 AM EDT Sun May 1 2022

Plains system to lift northeast into western Upper Great Lakes
Tuesday. GOMEX moisture feed in advance of attendant surface low as
it tracks out of Oklahoma Panhandle and through CWA Tuesday
afternoon. Another soaking rainfall late Monday night through
Tuesday in widespread showers/isolated non-severe storms could pose
a low end flood risk, especially given residence time of PWAT near
1.5 inches. Dry period midweek, duration of which remains in
question. EC/Canadian continue to slow/rex system towards end of
workweek over the Plains. Have slowed PoPs northeast advance through
CWA on Thursday over blend, owing to initial dry low levels and
delay of more substantive low level moisture flux convergence
through latter part of the day.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 636 AM EDT Sun May 1 2022

The occluding low that was associated with clouds and some storms
was continuing to drift northeast across the Upper Midwest early
this morning. A lot of upstream clouds will continue to spread
over northern Indiana today. For this TAF package, well a little
lower at SBN bringing ceilings down into the MVFR category.
Conditions could improve some late tonight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 1, 3:19 AM EDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
319 AM EDT Sun May 1 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-021030-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
319 AM EDT Sun May 1 2022 /219 AM CDT Sun May 1 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-021030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
319 AM EDT Sun May 1 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Conditions may be hazardous to small craft Tuesday night into
Wednesday.

In the hours before

Local storm report, May 1, 9:57 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 AM EDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            PENNVILLE               40.50N 85.15W
05/01/2022                   JAY                IN   PUBLIC

            SEVERAL REPORTS OF FLOODED ROADS NEAR THE
            BLACKFORD JAY COUNTY LINE FROM OVERNIGHT
            HEAVY RAIN.

&&

MCS
Local storm report, May 1, 10:05 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLOOD            PETROLEUM               40.61N 85.15W
05/01/2022                   WELLS              IN   TRAINED SPOTTER

            BILLS CREEK OUT OF BANKS AND WATER
            ENCROACHING ON PROPERTY AND NEAR INDIANA
            STATE ROUTE 1.

&&

MSL
Local storm report, May 1, 10:17 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       HARTFORD CITY           40.46N 85.37W
05/01/2022  M2.78 INCH       BLACKFORD          IN   COCORAHS

            COCORAHS STATION IN-BL-9 HARTFORD CITY 0.2
            NNW (WB9HLA).

0700 AM     HEAVY RAIN       1 N HARTFORD CITY       40.46N 85.37W
05/01/2022  M2.40 INCH       BLACKFORD          IN   COCORAHS

            COCORAHS STATION IN-BL-11 (KA9VIS) HARTFORD
            CITY 0.7 N.

0845 AM     HEAVY RAIN       1 N LINN GROVE          40.66N 85.03W
05/01/2022  M1.94 INCH       ADAMS              IN   MESONET

            MESONET STATION LYNI3 0.8 N LINN GROVE.

0700 AM     HEAVY RAIN       3 NNW SHAMROCK LAKES    40.45N 85.45W
05/01/2022  M1.85 INCH       GRANT              IN   COCORAHS

            COCORAHS STATION IN-GR-24 (KC9QCJ) SHAMROCK
            LAKES 3.0 NNW.

0655 AM     HEAVY RAIN       2 NW MARION             40.57N 85.69W
05/01/2022  M1.79 INCH       GRANT              IN   COCORAHS

            COCORAHS STATION IN-GR-2 MARION 1.8 NW.

0700 AM     HEAVY RAIN       3 SSE DUNFEE            41.05N 85.31W
05/01/2022  M1.73 INCH       ALLEN              IN   COCORAHS

            COCORAHS STATION IN-AL-93 FORT WAYNE 9.3 W.

0700 AM     HEAVY RAIN       2 NNE MARION            40.58N 85.66W
05/01/2022  M1.72 INCH       GRANT              IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MZZI3 2.2 N MARION.

0700 AM     HEAVY RAIN       1 ENE UPLAND            40.47N 85.50W
05/01/2022  M1.67 INCH       GRANT              IN   COCORAHS

            COCORAHS STATION IN-GR-29 (KD9CQQ)UPLAND 0.7
            ENE.

0730 AM     HEAVY RAIN       1 WSW ROLLING HILLS     41.02N 85.29W
05/01/2022  M1.67 INCH       ALLEN              IN   COCORAHS

            COCORAHS STATION IN-AL-104 ELLISVILLE 0.3 W.

0800 AM     HEAVY RAIN       2 SSE BUTLER            41.41N 84.85W
05/01/2022  M1.59 INCH       DE KALB            IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION BUTI3 1.7 SE BUTLER.

0918 AM     HEAVY RAIN       4 SSW HUNTINGTON        40.83N 85.53W
05/01/2022  M1.59 INCH       HUNTINGTON         IN   MESONET

            MESONET STATION CW9663 HUNTINGTON.

0700 AM     HEAVY RAIN       HUNTINGTON              40.88N 85.51W
05/01/2022  M1.56 INCH       HUNTINGTON         IN   COCORAHS

            COCORAHS STATION IN-HT-1 HUNTINGTON 0.3 W.

0700 AM     HEAVY RAIN       1 SE BLUFFTON           40.73N 85.16W
05/01/2022  M1.50 INCH       WELLS              IN   COCORAHS

            COCORAHS STATION IN-WL-11 BLUFFTON 0.9 SE.

0917 AM     HEAVY RAIN       3 N MARION              40.59N 85.67W
05/01/2022  M1.47 INCH       GRANT              IN   MESONET

            MESONET STATION CW6402 REXFORD.

0700 AM     HEAVY RAIN       4 NE FORT WAYNE         41.12N 85.09W
05/01/2022  M1.43 INCH       ALLEN              IN   COCORAHS

            COCORAHS STATION IN-AL-1 FORT WAYNE 4.1 NE.

0700 AM     HEAVY RAIN       2 SW MAPLES             40.99N 85.00W
05/01/2022  M1.41 INCH       ALLEN              IN   COCORAHS

            COCORAHS STATION IN-AL-7 FORT WAYNE 9.1 SE.

0700 AM     HEAVY RAIN       LA FONTAINE             40.67N 85.72W
05/01/2022  M1.40 INCH       WABASH             IN   COCORAHS

            COCORAHS STATION IN-WB-24 LA FONTAINE 0.3
            SE.

0845 AM     HEAVY RAIN       2 NW WARREN             40.71N 85.45W
05/01/2022  M1.38 INCH       HUNTINGTON         IN   MESONET

            MESONET STATION WRNI3 2.4 NW WARREN.

0700 AM     HEAVY RAIN       3 NE FORT WAYNE         41.10N 85.11W
05/01/2022  M1.37 INCH       ALLEN              IN   COCORAHS

            COCORAHS STATION IN-AL-51 FORT WAYNE 2.6 NE.

0916 AM     HEAVY RAIN       1 W NILES               41.83N 86.27W
05/01/2022  M1.36 INCH       BERRIEN            MI   MESONET

            MESONET STATION FW7059 NILES.

0920 AM     HEAVY RAIN       3 W WETSEL              40.94N 84.50W
05/01/2022  M1.36 INCH       VAN WERT           OH   MESONET

            MESONET STATION 6364D 3 W WETSEL.

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:04 PM EDTSpecial Weather StatementIWXCass26 min
Apr 30, 10:24 PM EDTSpecial Marine WarningIWX66 min
Apr 30, 10:53 PM EDTSpecial Weather StatementIWXGrant52 min
Apr 30, 11:28 PM EDTSpecial Weather StatementIWXBlackford, Huntington, Wells47 min
May 1, 12:11 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells49 min
May 1, 12:48 AM EDTSpecial Weather StatementIWXJay57 min
May 1, 9:21 AM EDTAreal Flood AdvisoryIWXAdams, Blackford, Grant, Huntington, Jay, Wabash and 1 more7 hr

Nearby

River Flood Warnings in Indiana, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.